# SDR YTRAN293CAJZ1

- Difficulty date: October 15, 2010
- Submitted: October 21, 2010
- Operation: Air carrier
- Aircraft: N293CA
- Make and model: Bell 412
- Aircraft serial: 33005
- Aircraft time: 22,381 hours
- Engine: Pwa PT6T3B
- System (JASC): 3212 · Emergency Flotation Section
- Part: Cable
- Part number: 6340603
- Condition: Broken
- Location: Emergency Float
- Part time: 1,058 hours
- Component: Emergency Float
- Component part number: 6140803
- Stage of operation: IN
- How discovered: O
- Nature of condition: O, Z
- Precautionary procedure: K

## Discrepancy

THE ACFT IS EQUIPPED WITH STC'D EMERGENCY FLOAT BAGS WITH LIFE RAFT.  THE EMERGENCY RAFT PULL CABLE TO ACTIVATE THE RAFT FAILED COMPLETELY DURING THE INITIAL 24 MONTH ROUNTINE INSP.  THE CABLE IS MADE FROM INFERIOR NON-AVIATION GRADE MATERIALS AND THIS FAILURE IS COMMON AMONG ALL THE KITS FOR VARIOUS MODELS OF ACFT.  THE STC NR FOR THIS PARTICULAR KIT IS SR01459LA.  IF THE ACFT WAS ACTUALLY IN AN EMERGENCY WATER LANDING CONDITION THE PASSENGERS AND CREW WOULD NOT HAVE BEEN ABLE TO INFLATE THE RAFT BEFORE THE ACFT POSSBILY SINKING IN MODERATE TO ROUGH SEAS AND BECAUSE THERE ARE NO CARRY ON LIFE RAFTS REQUIRED DUE TO THIS KIT WITH 2 RAFTS INCORPORATED THEY WOULD HAVE HAD NO OTHER SURVIVAL EQUIPMENT OTHER THAN THE LIFE VEST THAT THEY WERE WEARING.
